|Can Diarrhea/Weight Loss/Abdom.Pain be Presenting Symptoms?
Dec 20, 1999
In the last few months I have been experiencing nausea, fatigue, occasional diarrhea (about once every 2 weeks), weight loss (15 lbs in 5 months), abdominal pain, muscle pains, and a strange sensation in my throat. I have been to numerous doctors and had many blood tests and GI tests that have revealed nothing. The only abnormality so far is antithyroid antibodies were high. My doc thinks its a thyroid problem and started me on low dose synthroid. I just recently had an HIV test but do not have results yet. My question is can AIDS present in this manner or does the diarrhea and weight loss in AIDS patients come from the antiviral medication taken? I did have a one night episode of unprotected sex about 7 years ago and I am very worried. Waiting for test results is torture! Thanks for your help.
Response from Dr. Fisher
Yes these symptoms could be presenting symptoms of HIV/AIDS BUT these symptoms are NONSPECIFIC, meaning that they could relate to lots of other problems. By this time you should have some indication from your tests if there is an immunological problem (like HIV). Hopefully you'll get your HIV test results back soon. Alvan Fisher, M.D.
Prevalence of AIDS-associated muscle wasting
DOES TESTOSTERONE THERAPY LOSE IT'S EFFECT?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.